Alert archive / Missouri / Red Flag Warnings in 2026

Red Flag Warning 1, NWS Kansas City, MO

February 17, 20267 counties in Missouri

NWS Kansas City, MO issued this red flag warning at Feb 17, 2026, 11:29 PM CST for 7 counties in Missouri. It took effect at Feb 18, 2026, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2026, 11:29 PM CST (05:29 UTC)
In effect from
Feb 18, 2026, 11:00 AM CST
Expired
Feb 18, 2026, 7:00 PM CST
In force
8 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 163 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.5 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 525 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
525 m²/s²
0-3 km storm-relative helicity
563 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS83 KEAX 180529
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1129 PM CST Tue Feb 17 2026

MOZ005>008-015>017-190100-
/O.NEW.KEAX.FW.W.0001.260218T1700Z-260219T0100Z/
Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-Adair-
1129 PM CST Tue Feb 17 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR NORTHERN MISSOURI...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for low relative humidity and gusty
winds, which is in effect from 11 AM to 7 PM CST Wednesday.

* AFFECTED AREA...In Missouri, Fire Weather Zones 005, 006, 007, 
  008, 015, 016 and 017.

* TIMING...From 11 AM to 7 PM CST Wednesday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Gusty westerly winds up to 30 mph.

* HUMIDITY...Relative humidity values falling between 15 and 20%
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OM
2 follow-up statements
141 
WWUS83 KEAX 181916
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
116 PM CST Wed Feb 18 2026


MOZ017-191000-
/O.NEW.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/
/O.CON.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/
Adair-
116 PM CST Wed Feb 18 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN, CENTRAL,
AND NORTHERN MISSOURI...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect from noon to 8 PM CST Thursday.

* AFFECTED AREA...In Missouri, Fire Weather Zone 017.

* TIMING...For the first Red Flag Warning, until 7 PM CST this 
  evening. For the second Red Flag Warning, from noon to 8 PM 
  CST Thursday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Gusty westerly winds up to 30 mph.

* HUMIDITY...Relative humidity values falling between 15 and 20% 
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ060-MOZ024-025-031>033-038>040-043>046-053-054-191000-
/O.NEW.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/
Linn KS-Linn MO-Macon-Carroll-Chariton-Randolph-Lafayette-Saline-
Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
116 PM CST Wed Feb 18 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN, CENTRAL,
AND NORTHERN MISSOURI...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect from noon to 8 PM CST Thursday.

* AFFECTED AREA...In Kansas, Fire Weather Zone 060. In Missouri, 
  Fire Weather Zones 024, 025, 031, 032, 033, 038, 039, 040, 
  043, 044, 045, 046, 053 and 054.

* TIMING...From noon to 8 PM CST Thursday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Gusty southwesterly winds up to 30 mph.

* HUMIDITY...Relative humidity values falling between 15 and 25%
  Thursday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MOZ005>008-015-016-190100-
/O.CON.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/
Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-
116 PM CST Wed Feb 18 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI...

* AFFECTED AREA...In Missouri, Fire Weather Zones 005, 006, 007, 
  008, 015 and 016.

* TIMING...Until 7 PM CST this evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Gusty westerly winds up to 30 mph.

* HUMIDITY...Relative humidity values falling between 15 and 20% 
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
898 
WWUS83 KEAX 190105
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
705 PM CST Wed Feb 18 2026


MOZ017-191000-
/O.EXP.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/
/O.CON.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/
Adair-
705 PM CST Wed Feb 18 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST
THURSDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS 
OF WESTERN, CENTRAL, AND NORTHERN MISSOURI...

...RED FLAG WARNING HAS EXPIRED WEDNESDAY EVENING FOR PORTIONS OF
NORTHERN MISSOURI...

* AFFECTED AREA...In Missouri, Fire Weather Zone 017.

* TIMING...From noon to 8 PM CST Thursday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Gusty westerly winds up to 30 mph.

* HUMIDITY...Relative humidity values falling between 15 and 20% 
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MOZ005>008-015-016-190215-
/O.EXP.KEAX.FW.W.0001.000000T0000Z-260219T0100Z/
Harrison-Mercer-Putnam-Schuyler-Grundy-Sullivan-
705 PM CST Wed Feb 18 2026

...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF NORTHERN
MISSOURI...

Winds have decreased; therefore, the fire weather threat has
diminished.

$$

KSZ060-MOZ024-025-031>033-038>040-043>046-053-054-191000-
/O.CON.KEAX.FW.W.0002.260219T1800Z-260220T0200Z/
Linn KS-Linn MO-Macon-Carroll-Chariton-Randolph-Lafayette-Saline-
Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
705 PM CST Wed Feb 18 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CST
THURSDAY FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR PORTIONS
OF WESTERN, CENTRAL, AND NORTHERN MISSOURI...

* AFFECTED AREA...In Kansas, Fire Weather Zone 060. In Missouri, 
  Fire Weather Zones 024, 025, 031, 032, 033, 038, 039, 040, 
  043, 044, 045, 046, 053 and 054.

* TIMING...From noon to 8 PM CST Thursday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Gusty southwesterly winds up to 30 mph.

* HUMIDITY...Relative humidity values falling between 15 and 25% 
  Thursday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Macko

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 17, 10:47 PM CST, 42 minutes earlier. Its key messages:

  • Strong, gusty winds this afternoon and into the overnight hours.
  • Elevated fire weather conditions this afternoon - Thursday. For Wednesday, the greatest risk area will north of Highway 136 for north central to northeastern MO.
  • Wintry weather possible this weekend. There is ~30-35% for at least 0.5" of snow along and south of I-70.
Area forecast discussion, Feb 17, 10:47 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1047 PM CST Tue Feb 17 2026

.KEY MESSAGES...

- Strong, gusty winds this afternoon and into the overnight hours.

- Elevated fire weather conditions this afternoon - Thursday.
  For Wednesday, the greatest risk area will north of Highway
  136 for north central to northeastern MO.

- Wintry weather possible this weekend. There is ~30-35% for at
  least 0.5" of snow along and south of I-70.

&&

.DISCUSSION...
Issued at 216 PM CST Tue Feb 17 2026

A storm system is ejecting into the Central Plains this afternoon,
with a strong surface low noted in northern NE and southern SD. In
contrast, a strong high pressures area was evident near the Gulf
coast/ southwestern LA. This has setup a tight pressure gradient
across eastern KS and northwestern MO, resulting in sustained winds
of 20-30 mph and some gusts to 40 mph. This evening and into the
overnight, a strong LLJ will develop, with potential for 60+ kt
winds 1-2KM AGL. This may keep wind gusts going after sunset,
and potentially increase them from the daytime gusts. It's also
possible that the boundary layer stabilizes enough that gusts
diminish, while sustained winds linger. Regardless, it's going
to remain windy into the first part of the overnight hours ahead
of a cold front. It's just going to depend on if and how
quickly the boundary layer cools. For now, think the strong flow
leads to a higher potential for continued gusts after sunset.
The cold front will move through the forecast area between 03Z
(in our far northwestern zones) and 09Z (in our far eastern
zones). Winds will diminish behind the cold front with notably
drier air streaming into the area.

Additionally, can't rule out a passing shower, or even an isolated
thunderstorm with the frontal passage. There is considerable dry air
to overcome and the instability that is there is elevated above
a strengthening cap/EML. That could keep anything from
developing this evening anyway.

The dry air behind that cold front will lead to relative humidity
values dropping into the 10 to 20% range for tomorrow afternoon.
While winds won't be nearly as strong as today/this evening, we
could still see wind gusts in the 20-25 mph range. This will lead to
elevated to near-critical fire weather conditions north of
Highway 136 in north central to northeastern MO. Elevated to
near-critical fire weather conditions continue into Thursday,
with the greatest risk area shifted south of I-70.

Looking ahead to Saturday, models have trended towards slightly
higher probabilities for wintry weather and minor snow accumulation.
This is mostly being driven by the Canadian ensembles, where about
two-thirds of its members produce accumulating snowfall. In
contrast, most of the GFS and about half of the ECMWF ensemble
members produce no accumulating snow. This leads to roughly a
30-35% chance for at least half an inch of snow along and south
of I-70. Ensemble mean 500mb heights and vorticity show a
progressive open wave as the system responsible for this chance
for minor snow accumulations. The deterministic Canadian shows a
much more robust shortwave moving out of Kansas, which explains
its more robust QPF and snowfall forecast. It's possible this
more robust wave is represented in its ensemble members as well,
leading to its high bias in this event compared to the GFS and
ECMWF guidance.

Beyond the system on Saturday, conditions look dry with temperatures
near or bit below normal through Monday. Broad upper-level ridging
returns by the middle of the next week with a trend for above normal
temperatures as a result.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1038 PM CST Tue Feb 17 2026

VFR conditions through the period. Gusty southwest winds are
expected to transition to westerly and decrease in speed between
06-10Z as a cold front moves through the region. Mixing will
lead to gusty winds after 19Z Wednesday, strongest across
northern Missouri. The gusts should subside with sunset
Wednesday evening, allowing surface winds to become more
southerly.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...CDB
AVIATION...BT
Hazardous weather outlook, Feb 17, 5:06 AM CST, 18 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CST Tue Feb 17 2026

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181106-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CST Tue Feb 17 2026

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- Elevated fire weather conditions today with well above normal
  normal temperatures and gusty south winds to 30-40 mph.
  Elevated fire weather conditions Wednesday with relative
  humidity values in the teens.

- Chances for precipitation a few showers or isolated
  thunderstorm tonight (20-40%), additional precipitation
  chances Thursday (20-40%).

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:16 PM CSTRed Flag WarningEAXAdair, Bates, Carroll, Cass, Chariton, Cooper and 9 more31 hr

Nearby

Red Flag Warnings in Missouri, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.